Alert archive / Missouri / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at Aug 24, 2016, 3:36 AM CDT for 5 counties in Kansas; 28 counties in Missouri. It took effect at Aug 24, 2016, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2016, 3:36 AM CDT (08:36 UTC)
- In effect from
- Aug 24, 2016, 7:00 PM CDT
- Expired
- Aug 25, 2016, 3:49 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
All 33 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 114 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1880 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 14.4
The text
As transmitted.
710 WGUS63 KEAX 240836 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 336 AM CDT WED AUG 24 2016 ...TORRENTIAL RAIN POSSIBLE ACROSS NORTHERN MISSOURI TONIGHT... .A FRONTAL BOUNDARY WILL SETTLE ACROSS NORTHERN MISSOURI THROUGH THE AFTERNOON...STALLING IN THE VICINITY OF HIGHWAY 36 TONIGHT. THIS WILL LIKELY LEAD TO SEVERAL ROUNDS OF STRONG THUNDERSTORMS ACROSS PORTIONS OF NORTHERN MISSOURI...ESPECIALLY IN AREAS NORTH OF THE MISSOURI RIVER. WHILE THERE HAS NOT BEEN A LOT OF RAIN ACROSS NORTHERN MISSOURI OF LATE...EXPECTATIONS ARE THAT THESE WILL BE VERY EFFICIENT RAIN MAKERS AS THERE WILL BE PLENTY OF MOISTURE AVAILABLE. ADD IN THE POTENTIAL FOR STORMS TO REPEATEDLY MOVE OVER THE SAME LOCATION...AND FLOODING MIGHT BE AN ISSUE TONIGHT. KSZ025-102-MOZ001>008-011>017-020>025-032-033-241645- /O.NEW.KEAX.FF.A.0004.160825T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- CHARITON-RANDOLPH- INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY... HIGHLAND...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA...SALISBURY...BRUNSWICK... KEYTESVILLE...MOBERLY 336 AM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KANSAS...ATCHISON KS AND DONIPHAN. IN MISSOURI...ADAIR... ANDREW...ATCHISON MO...BUCHANAN...CALDWELL...CHARITON... CLINTON...DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON... HOLT...LINN MO...LIVINGSTON...MACON...MERCER...NODAWAY... PUTNAM...RANDOLPH...SCHUYLER...SULLIVAN AND WORTH. * FROM THIS EVENING THROUGH THURSDAY MORNING * A STALLED FRONT ACROSS FAR NORTHERN MISSOURI WILL LEAD TO REPEATED ROUNDS OF STRONG THUNDERSTORMS TONIGHT...PARTICULARLY IN AREAS NORTH OF THE MISSOURI RIVER INTO SOUTHERN IOWA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIDESPREAD EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF CREEKS AND STREAMS...AS WELL AS OTHER LOW-LYING AREAS AND URBAN LOCATIONS. THIS MAY INCLUDE AREAS THAT ARE NOT TYPICALLY FLOOD PRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
622 WGUS63 KEAX 241800 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED AUG 24 2016 ...TORRENTIAL RAIN POSSIBLE TONIGHT... .A FRONTAL BOUNDARY IS APPROACHING THE AREA THIS AFTERNOON...STALLING IN THE VICINITY BETWEEN US HIGHWAY 36 AND I-70 TONIGHT. THIS WILL LIKELY LEAD TO SEVERAL ROUNDS OF STRONG THUNDERSTORMS ACROSS PORTIONS OF NORTHERN INTO CENTRAL MISSOURI AND EASTERN KANSAS. WHILE THERE HAS NOT BEEN A LOT OF RAIN ACROSS MANY OF THESE LOCATIONS AS OF LATE...EXPECTATIONS ARE THAT THE STORMS TONIGHT WILL BE VERY EFFICIENT RAIN PRODUCERS AS THERE WILL BE PLENTY OF MOISTURE AVAILABLE. ADD IN THE POTENTIAL FOR STORMS TO REPEATEDLY MOVE OVER THE SAME LOCATION...AND FLOODING COULD BE AN ISSUE TONIGHT. KSZ103>105-MOZ028>031-037-250200- /O.EXA.KEAX.FF.A.0004.160825T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-CARROLL-JACKSON- INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH... LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE... SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...RIVERSIDE... WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON... KANSAS CITY...INDEPENDENCE 100 PM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF KANSAS AND MISSOURI... INCLUDING THE FOLLOWING AREAS...IN KANSAS...JOHNSON KS... LEAVENWORTH AND WYANDOTTE. IN MISSOURI...CARROLL...CLAY... JACKSON...PLATTE AND RAY. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING * A STALLED FRONT ACROSS NORTHERN TO CENTRAL MISSOURI WILL LEAD TO REPEATED ROUNDS OF STRONG THUNDERSTORMS TONIGHT...PARTICULARLY IN AREAS ALONG AND NORTH OF THE I-70 CORRIDOR. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIDESPREAD EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF CREEKS AND STREAMS...AS WELL AS OTHER LOW-LYING AREAS AND URBAN LOCATIONS. THIS MAY INCLUDE AREAS THAT ARE NOT TYPICALLY FLOOD PRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KSZ025-102-MOZ001>008-011>017-020>025-032-033-250200- /O.CON.KEAX.FF.A.0004.160825T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- CHARITON-RANDOLPH- INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY... HIGHLAND...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA...SALISBURY...BRUNSWICK... KEYTESVILLE...MOBERLY 100 PM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KANSAS...ATCHISON KS AND DONIPHAN. IN MISSOURI...ADAIR...ANDREW...ATCHISON MO... BUCHANAN...CALDWELL...CHARITON...CLINTON...DAVIESS...DE KALB... GENTRY...GRUNDY...HARRISON...HOLT...LINN MO...LIVINGSTON... MACON...MERCER...NODAWAY...PUTNAM...RANDOLPH...SCHUYLER... SULLIVAN AND WORTH. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING * A STALLED FRONT ACROSS NORTHERN TO CENTRAL MISSOURI WILL LEAD TO REPEATED ROUNDS OF STRONG THUNDERSTORMS TONIGHT...PARTICULARLY IN AREAS ALONG AND NORTH OF THE I-70 CORRIDOR. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIDESPREAD EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF CREEKS AND STREAMS...AS WELL AS OTHER LOW-LYING AREAS AND URBAN LOCATIONS. THIS MAY INCLUDE AREAS THAT ARE NOT TYPICALLY FLOOD PRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
994 WGUS63 KEAX 250203 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 903 PM CDT WED AUG 24 2016 ...THREAT OF TORRENTIAL RAIN WILL CONTINUE OVERNIGHT... MOZ001-002-011-250315- /O.CAN.KEAX.FF.A.0004.000000T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON MO-NODAWAY-HOLT- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...FAIRFAX... MARYVILLE...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG 903 PM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST MISSOURI HAS BEEN CANCELLED. THE HEAVY RAIN THREAT HAS SHIFTED TO THE SOUTH AND FLASH FLOODING IS NO LONGER A THREAT. $$ KSZ025-102>105-MOZ003>008-012>017-020>025-028>033-037-251015- /O.CON.KEAX.FF.A.0004.000000T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-WORTH- GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW-DE KALB-DAVIESS- GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON- LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY... HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING... KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...SHAWNEE... LENEXA...GRANT CITY...ALBANY...STANBERRY...KING CITY...BETHANY... PRINCETON...MERCER...UNIONVILLE...LANCASTER...QUEEN CITY... GREENTOP...DOWNING...GLENWOOD...SAVANNAH...COUNTRY CLUB VILLA... MAYSVILLE...STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON... PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON... GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON... CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE 903 PM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...DONIPHAN...JOHNSON KS... LEAVENWORTH AND WYANDOTTE. IN MISSOURI...ADAIR...ANDREW... BUCHANAN...CALDWELL...CARROLL...CHARITON...CLAY...CLINTON... DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON...JACKSON... LINN MO...LIVINGSTON...MACON...MERCER...PLATTE...PUTNAM... RANDOLPH...RAY...SCHUYLER...SULLIVAN AND WORTH. * UNTIL 7 AM CDT THURSDAY * EARLY EVENING THUNDERSTORMS HAVE LAID OUT A BOUNDARY NEAR THE MISSOURI RIVER. ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS WILL LIKELY MOVE REPEATEDLY OVER THE SAME AREAS...PRODUCING VERY HEAVY RAINS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIDESPREAD EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF CREEKS AND STREAMS...AS WELL AS OTHER LOW-LYING AREAS AND URBAN LOCATIONS. THIS MAY INCLUDE AREAS THAT ARE NOT TYPICALLY FLOOD PRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
728 WGUS63 KEAX 250247 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 947 PM CDT WED AUG 24 2016 ...THREAT OF TORRENTIAL RAIN WILL CONTINUE OVERNIGHT... KSZ025-102-MOZ003>005-012-013-020-250400- /O.CAN.KEAX.FF.A.0004.000000T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-DONIPHAN-WORTH-GENTRY-HARRISON-ANDREW-DE KALB- BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY... HIGHLAND...GRANT CITY...ALBANY...STANBERRY...KING CITY... BETHANY...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE... STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE... ST. JOSEPH AIRPORT...ST. JOSEPH 947 PM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KANSAS AND MISSOURI HAS BEEN CANCELLED. THE THREAT OF FLASH FLOODING TYPE RAINS WILL BE SOUTH OF THE REGION TONIGHT. $$ KSZ103>105-MOZ006>008-014>017-021>025-028>033-037-251100- /O.CON.KEAX.FF.A.0004.000000T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEAVENWORTH-WYANDOTTE-JOHNSON KS-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH... LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE... SHAWNEE...LENEXA...PRINCETON...MERCER...UNIONVILLE...LANCASTER... QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...CAMERON... PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON... GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON... CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE 947 PM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...JOHNSON KS...LEAVENWORTH AND WYANDOTTE. IN MISSOURI...ADAIR...CALDWELL...CARROLL...CHARITON...CLAY... CLINTON...DAVIESS...GRUNDY...JACKSON...LINN MO...LIVINGSTON... MACON...MERCER...PLATTE...PUTNAM...RANDOLPH...RAY...SCHUYLER AND SULLIVAN. * UNTIL 7 AM CDT THURSDAY * THUNDERSTORMS WILL CONTINUE TO MOVE REPEATEDLY OVER THE SAME AREAS FROM WEST CENTRAL INTO NORTHEAST MISSOURI INTO THE EARLY MORNING HOURS OF THURSDAY. BETWEEN ONE AND THREE INCHES OF RAIN HAS ALREADY FALLEN OVER THE SOUTHERN SECTIONS OF THE KANSAS CITY METRO SINCE 7 PM. ADDITIONAL WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIDESPREAD EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF CREEKS AND STREAMS...AS WELL AS OTHER LOW-LYING AREAS AND URBAN LOCATIONS. THIS MAY INCLUDE AREAS THAT ARE NOT TYPICALLY FLOOD PRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
261 WGUS63 KEAX 250849 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 349 AM CDT THU AUG 25 2016 KSZ103>105-MOZ006>008-014>017-021>025-028>033-037-251000- /O.CAN.KEAX.FF.A.0004.000000T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEAVENWORTH-WYANDOTTE-JOHNSON KS-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH... LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE... SHAWNEE...LENEXA...PRINCETON...MERCER...UNIONVILLE...LANCASTER... QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...CAMERON... PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON... GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON... CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE 349 AM CDT THU AUG 25 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI HAS BEEN CANCELLED. WHILE MORE STORMS ARE EXPECTED ACROSS THE REGION LATER TODAY AND TONIGHT...THE THREAT OF FLASH FLOODING TYPE RAINS LOOKS VERY LOW. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 24, 12:06 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 24, 12:06 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1206 AM CDT WED AUG 24 2016 .Update... Issued at 1005 PM CDT TUE AUG 23 2016 Been watching two areas...OMA area and north central KS supercell...for the past few hours. The OMA activity has congealed and now forming an expanding cold pool which is now pushing southeast. The north central KS supercell has morphed into an accelerating bow echo. Both features will be enhanced and maintained by an increasing ssw low level jet. All that said have adjusted the PoPs over northwest/west central MO and adjacent eastern KS to account for these developments/expectations. && .Discussion... Issued at 304 PM CDT TUE AUG 23 2016 So far, other than some showers and a few isolated thunderstorms that popped up throughout the first portion of the day, the weather has thus far been relatively quiet. However, there is continued anticipation of convection amping up as the night progresses. Currently looking at the potential for two main rounds of storms this evening into the overnight hours. The first would be this afternoon into the evening hours, thanks to the combination of some destabilization plus an increasing LLJ, although lapse rates have been paltry. This LLJ will continue to intensify as the night continues, opening up the door for round two of storms to occur around midnight through as late as the pre-dawn hours. Of particular note, all of the models seem to be struggling resolving what's going on and what's to occur so haven't been able to hone in on one particular model. As for the primary threats, wind would be at the top of the list should storms go severe, although hail and a brief spin-up aren't out of the question. Another severe weather threat exists for late tomorrow as a frontal boundary approaches from the north and west. Increasing shear values with a potentially even more unstable airmass ahead of the front yields a bit more of a concern for the severe potential tomorrow. The limiting factor would be the timing as model runs have been slowing down the front's progression. Primary hazard looks to again be gusty to perhaps damaging winds but there is the added threat of moderate to locally heavy rainfall creating a localized flood threat, particularly if storms train over the same areas and where flash flood guidance might be lower. For the remainder of the forecast period, couldn't feasibly remove PoPs from any period as the region remains locked in an unsettled pattern. The aforementioned frontal boundary stalls out across central to southern MO Thursday before washing out on Friday. With ample moisture flowing in under southerly to southwesterly flow into the weekend and the forecast area sitting on the periphery of ridging to the east, the door is left open for multiple days of convection chances for the forecast area, although not everyone will of course see rain everyday. Temperatures generally speaking will remain near or slightly below normal for this time of year, especially under any sort of cloud cover that may limit daytime heating. Wednesday looks to be the warmest day of week for the southern two-thirds of the forecast area with these locations sitting within the warm sector ahead of the front. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1158 PM CDT TUE AUG 23 2016 Showers and thunderstorms will move across northern MO overnight with the southern edge of the activity possibly reaching down to the MO River. VFR conditions with gusty southerly winds will prevail south of this activity while MVFR ceilings likely under the stronger storms. The convection should move into far northeast and east central MO by mid Wednesday morning. The rest of the morning should be dry with VFR conditions. While isolated convection is possible just about anywhere during the early/mid afternoon hours thunderstorms should start to bubble late afternoon/early evening as a cold front slides southeast through northwest MO. The evening convective activity will likely track repeatedly over the same region as the front stalls. West central MO/east central KS into northeast MO looks like the most favored region. MVFR ceilings/visibilities with occasional IFR ceilings are likely. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Update...MJ Discussion...lg Aviation...MJ
Hazardous weather outlook, Aug 23, 6:00 AM CDT, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT TUE AUG 23 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 600 AM CDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA TODAY WITH STORMS PERSISTING INTO THE OVERNIGHT HOURS. THERE IS A THREAT OF SEVERE WEATHER WITH THE STORMS TODAY AND TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE REGION WEDNESDAY...LASTING INTO WEDNESDAY NIGHT. THE THREAT OF SEVERE WEATHER WILL ACCOMPANY STORMS AGAIN WEDNESDAY...WITH ANOTHER ROUND OF STORMS POSSIBLE THIS WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Aug 24, 12:09 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 AM CDT WED AUG 24 2016
MOZ001-002-011-240545-
NODAWAY MO-ATCHISON MO-HOLT MO-
1209 AM CDT WED AUG 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...NODAWAY AND NORTHERN
HOLT COUNTIES UNTIL 1245 AM CDT...
AT 1207 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VILLISCA TO NEAR
BLANCHARD TO 6 MILES SOUTH OF NEBRASKA CITY...AND MOVING SOUTHEAST
AT 45 MPH. THE AUTOMATED WEATHER STATION IN SHENANDOAH NEBRASKA
REPORTED A 55 MPH WIND.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...TARKIO...MOUND CITY...ROCK PORT...FAIRFAX...
BURLINGTON JUNCTION...HOPKINS...RAVENWOOD...MAITLAND...SKIDMORE...
CRAIG...ROCKPORT...BARNARD...PARNELL...GRAHAM...CLEARMONT...ELMO...
PICKERING...WESTBORO AND WATSON.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 84 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4057 9464 4039 9460 4036 9460 4013 9485
4012 9540 4018 9548 4023 9547 4025 9549
4026 9555 4030 9556 4031 9566 4034 9562
4041 9566 4046 9564 4048 9570 4054 9565
4056 9568 4052 9571 4052 9575 4058 9577
TIME...MOT...LOC 0507Z 323DEG 38KT 4086 9498 4061 9531 4058 9581
LEIGHTONSpecial weather statement, Aug 24, 12:11 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1211 AM CDT WED AUG 24 2016
KSZ025-102-103-MOZ020-028-240600-
ATCHISON KS-DONIPHAN KS-LEAVENWORTH KS-BUCHANAN MO-PLATTE MO-
1211 AM CDT WED AUG 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEAVENWORTH...
SOUTHERN DONIPHAN...ATCHISON...NORTHWESTERN PLATTE AND WESTERN
BUCHANAN COUNTIES UNTIL 100 AM CDT...
AT 1211 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MUSCOTAH TO NEAR HOYT...AND
MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...ATCHISON...WATHENA...ELWOOD...EFFINGHAM...RUSHVILLE...
LANCASTER...EASTON...MUSCOTAH...DENTON...LEWIS AND CLARK VILLAGE...
DONIPHAN...FARMINGTON...HURON...IATAN...BENDENA...
LEWIS AND CLARK VI...POTTER...ST. JOSEPH AIRPORT AND ARRINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3965 9557 3965 9534 3974 9534 3977 9487
3917 9509 3917 9518 3942 9518 3942 9557
TIME...MOT...LOC 0511Z 259DEG 27KT 3954 9552 3923 9565
LEIGHTONSpecial weather statement, Aug 24, 12:55 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 AM CDT WED AUG 24 2016
KSZ025-103-104-MOZ028-240645-
WYANDOTTE KS-ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
1255 AM CDT WED AUG 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR LEAVENWORTH...WYANDOTTE...
SOUTHEASTERN ATCHISON AND PLATTE COUNTIES UNTIL 145 AM CDT...
AT 1254 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LANSING...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHAWNEE...LEAVENWORTH...LANSING...BONNER SPRINGS...PARKVILLE...
TONGANOXIE...PLATTE CITY...BASEHOR...EDWARDSVILLE...RIVERSIDE...
WEATHERBY LAKE...WESTON...LAKE QUIVIRA...KANSAS CITY...
LAKE WAUKOMIS...CAMDEN POINT...FERRELVIEW...PLATTE WOODS...
EASTON AND HOUSTON LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 418.
INTERSTATE 29 BETWEEN MILE MARKERS 5 AND 27.
INTERSTATE 635 BETWEEN MILE MARKERS 4 AND 9.
INTERSTATE 435 BETWEEN MILE MARKERS 9 AND 39.
KANSAS TURNPIKE BETWEEN MILE MARKERS 216 AND 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3950 9467 3932 9460 3923 9460 3904 9471
3905 9481 3906 9484 3905 9488 3908 9519
3942 9518 3942 9521 3943 9521
TIME...MOT...LOC 0554Z 268DEG 37KT 3926 9498
LEIGHTONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:11 AM CDT | Special Weather Statement | EAX | Atchison | 49 min |
| Aug 24, 12:55 AM CDT | Special Weather Statement | EAX | Leavenworth, Wyandotte | 50 min |
| Aug 24, 6:57 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 38 min |
| Aug 24, 12:09 AM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 36 min |
| Aug 24, 12:15 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 45 min |
| Aug 24, 12:25 AM CDT | Areal Flood Advisory | EAX | Andrew, Atchison, Daviess, Gentry, Harrison, Holt and 3 more | 6 hr |
Nearby
Flash Flood Watches in Missouri, 2016Flash Flood Watches in Kansas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.